Cholesterol Home > Soy Lecithin Side Effects
Although problems are unlikely to occur with soy lecithin, side effects may occur with the supplementation form, as there are higher amounts of soy lecithin in these supplements. Some of the reported side effects of these supplements include stomach pain, diarrhea, and nausea. Since soy lecithin is derived from soy, people with soy allergies may develop allergic reactions to this product.
Soy lecithin, when used as a food additive (usually in tiny amounts), is unlikely to cause side effects. However, the use of soy lecithin as a dietary supplement (usually in higher amounts) may cause side effects. People often assume that dietary supplements are always free of side effects. However, this is simply not the case. It is reasonable to assume that any supplement potent enough to have medicinal properties may also have side effects. Most of the reported soy lecithin side effects are problems with the digestive system.
In clinical studies, reported soy lecithin side effects included:
- Abdominal (stomach) pain or fullness.
Soy lecithin is derived from soy. Therefore, people with soy allergies may develop allergic reactions to soy lecithin, although this is not always the case, depending on the exact type of soy allergy. Seek immediate medical attention if you develop signs of an allergic reaction, such as:
- Swelling of the lips, mouth, or throat
- A rash or hives
- Wheezing or difficulty breathing.
You may experience some or none of the side effects of soy lecithin listed in this article. Unfortunately, there is no way for you to know beforehand if you will have side effects from a medicine or supplement that you have never tried. Make sure to let your healthcare provider know if you develop any side effects while using this supplement or if something "just does not seem right" during treatment. While it may not be a side effect, your healthcare provider will be able to diagnose and treat the problem.